EconPapers    
Economics at your fingertips  
 

Term structures of asset prices and returns

David Backus, Nina Boyarchenko and Mikhail Chernov ()

Journal of Financial Economics, 2018, vol. 129, issue 1, 1-23

Abstract: We explore the term structures of claims to a variety of cash flows, namely, US government bonds (claims to dollars), foreign government bonds (claims to foreign currency), inflation-adjusted bonds (claims to the price index), and equity (claims to future equity indexes or dividends). The average term structures reflect the dynamics of the dollar pricing kernel, cash flow growth, and the interaction between the two. We use an affine model to illustrate how these two components can deliver term structures with a wide range of levels and shapes. Finally, we calibrate a representative agent economy to show that the evidence is consistent with the equilibrium models.

Keywords: Entropy; Coentropy; Term structure; Yields; Excess returns; Affine models; Recursive preferences; Disasters (search for similar items in EconPapers)
JEL-codes: G12 G13 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304405X18300990
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Term structures of asset prices and returns (2016) Downloads
Working Paper: Term structures of asset prices and returns (2016) Downloads
Working Paper: Term Structures of Asset Prices and Returns (2016) Downloads
Working Paper: Term structures of asset prices and returns (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jfinec:v:129:y:2018:i:1:p:1-23

Access Statistics for this article

Journal of Financial Economics is currently edited by G. William Schwert

More articles in Journal of Financial Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-11-14
Handle: RePEc:eee:jfinec:v:129:y:2018:i:1:p:1-23